Durham County Bar Association Fourth Annual Two Day CLE Event

Thursday and Friday, February 4-5, 2016 at Hope Valley Country Club

3803 Dover Rd, Durham, NC 27707

READ THIS FIRST: Official Program Guide to the 2016 CLE

Registration LINK: https://www.surveymonkey.com/s/DCBACLE2016

Durham County Bar Association members can obtain up to 13 hours of proposed CLE credit across two days. There is no fee for paid DCBA members to attend the event, however, participants must pay the $3 fee to the NC Board of CLE for each hour obtained. Area attorneys may join the DCBA at any time. Those licensed in 2015 may pay $60, dues for all others are $125.

Note: CLE Credit application will be filed after the event due to timing of receipt of Ethics materials from NC Court of Appeals Justices. 

If you need to pay DCBA dues in order to participate, you may pay dues from the front page web site link entitled "pay dues here," or send your check for $125 ($60 for those first licensed in 2014) to the DCBA, PO Box 593, Durham, NC 27702, prior to February 4.

Please email questions to the DCBA’s Executive Director, Bonnie Biggs, who will serve as the event’s Registrar, at info@durhambar.org.

CREDIT HOURS WILL BE “PENDING APPROVAL,” SOME HAVE BEEN PREVIOUSLY PRESENTED AND APPROVED BUT MUST BE RESUBMITTED FOR EACH PRESENTATION

THE FOLLOWING SESSIONS ARE AVAILABLE

Thursday, February 4, Morning Session, 8:30 a.m. - 11:45 p.m. (3 credit hours)
Thursday, February 4, Afternoon Session (includes 2-hour Ethics/Professional Responsibility), 1:00 p.m. - 5:15 p.m. (4 credit hours)
Thursday, February 4, 1:00 – 3:00 ONLY Ethics/Professional Responsibility (2 credit hours ONLY)
Friday, February 5, Morning Session, 8:30 a.m. – 11:45 a.m. (3 credit hours)
Friday, February 5, Afternoon Session, 1:00 p.m. – 4:15 p.m. (3 credit hours)

FULL PROGRAM AGENDA

Materials can be downloaded two ways: 

Full Binder of Notes Pages HERE  

Thursday Slides and Manuscripts  - Zip File

Friday Slides and Manuscripts - Zip File

Individual materials are also available at the links below. 

February 4, 2015

8:00               Registration Opens

8:30 – 9:30     D. Tucker Charns, Regional Defender Judicial Divisions I & III, NC Office of IDS

(Slides) Ethics Based Client-Centered Advocacy (1 hour)

                       

9:30 – 10:30   Sofia M. Hernandez, Olive & Olive, PA

(Slides) New Online Domain Extensions & Trademarks (1 hour)

 

10:30 - 10:45   BREAK

10:45 – 11:45 William S. Mills, Partner, Glenn, Mills, Fisher, & Mahoney P.A., 

(Slides) Rule 702(a) Amendments regarding Expert Testimony (1 hour)

Manuscript: Admissibility of Expert Witness Opinion Testimony after the October, 2011 statutory Amendment

Memorandum in support of exclusion of Defense Expert

Paper presented to NC judicial conference

Sample Foundation Daubert

Sample Motion to exclude a plaintiff's expert based upon Daubert

                       

11:45 PM        Collection of Credit Certification Forms for Morning-only participants, Lunch on your own

 

12:45             Afternoon-only Registration

 

1:00 – 3:00     Speakers: Judges Wanda Bryant, Linda Stephens, Richard Dietz and Valerie Zachary, NC Court of Appeals

(Slides) Ethics in Appellate Practice and Legal Writing  (2 hours, Ethics)

(Manuscript) Ethics in Appellate Practice and Legal Writing

(Handout) Ethics Hypothetical Handout (5 pages)

                       

3:00 – 3:15     BREAK

3:15 – 4:15     Judges Richard Dietz and Linda Stephens, NC Court of Appeals

(Slides) Nuts and Bolts of a North Carolina Appeal (1 hour)

(Manuscript) The Nuts and Bolts of a North Carolina Appeal 

                       

4:15 – 5:15     Cathy L. Moore, Senior Assistant County Attorney for Durham County

(Slides) Understanding a DSS Child Protective Services Case (1 hour)

Flow Chart            Glossary

 

5:15 PM         Wrap Up, Collection of Credit Certification Forms for those not returning on Friday

 

 February 5, 2015

8:00     REGISTRATION OPENS ONLY FOR THOSE WHO DID NOT ATTEND FEBRUARY 4.

8:00               Registration Opens

8:30 – 9:30     Kelly S. Fairman, Velasquez & Associates 

(Manuscript) Understanding Psychological Evaluations and Cross Examining the Expert (1 hour)

                                      

9:30 – 10:30  Harriet S. Hopkins, J.D., Deputy Director, NC Dispute Resolution Commission

(Slides) Hot Topics in Mediation (1 hour)

Hot Topics Appendices 1         Hot Topics Appendices 2

                      

10:30 - 10:45   BREAK

10:45 – 11:45  Ricardo Velasquez & Evelyn Smallwood, Velasquez & Associates

(Slides) How to Effectively Represent Immigrant Clients in Criminal Court in Durham County (1 hour)

                       

11:45 PM       Collection of Credit Certification Forms for Morning-only participants, Lunch on your own

12:45             Afternoon-only Registration

1:00 – 2:00     Edward C. Boltz, The Law Offices of John T. Orcutt

(Slides) Student Loans: Relief Via Federal Programs and/or Bankruptcy (1 hour)

(Manuscript) Student Loans Manuscript

                       

2:00 – 2:15     BREAK

2:15 – 3:15    Lauren Benbow, JD, Investor Education Program

                       NC Department of Secretary of State Securities Division

(Slides) Prevention of Elder Investment Fraud and Financial Exploitation (1 hour)

EIFFE Manuscript      EIFFE Newsletter 

                      

3:15 – 4:15     Catherine L. Wilson, McPherson, Rocamora, Nicholson & Nordgren, PLLC

(Slides) The ABLE Act: Eligibility, Requirements & Planning Potential (1 hour)

ABLE Manuscript

                       

4:15 PM         Wrap Up, Collection of Credit Certification Forms

The evaluation for this event will be distributed online, and will be sent to all participants following the event. Please take a moment to fill it out, as your feedback is important. Evaluation forms will also be available at the event should you choose to complete one immediately. 

 




 

 

ARCHIVE INFORMATION FROM 2015 EVENT

CLICK HERE FOR THE DOWNLOADABLE PROGRAM WHEN POSTED: 

The following sessions are available: ("All Credit is Pending") 

February 4, Morning Session, 8:00 a.m. - 12:15 p.m. (4 credit hours)
February 4, Afternoon Session (includes 2-hour Ethics/Professional Responsibility), 1:30 p.m. - 5:45 p.m. (4 credit hours)
February 4, 1:00 – 3:00 ONLY Ethics/Professional Responsibility (2 credit hours ONLY)
February 5, Morning Session, 8:30 a.m. – 11:45 a.m. (3 credit hours)
February 5, Afternoon Session, 1:00 p.m. – 4:30 p.m. (3 credit hours)

MATERIALS 

If you do not wish to download materials, the PDF files below will be provided to you on flash drives the day of the event. You may choose from a credit card sized flash drive or a ball point pen with a flash drive included.  

DOWNLOAD MATERIALS BY CLICKING LINKS

February 5, Morning Session, 8:00 a.m. - 12:15 p.m. (4 credit hours)

February 5, Afternoon Session (includes 2-hour Ethics/Professional Responsibility), 1:30 p.m. - 5:45 p.m. (4 credit hours)

February 6, Morning Session, 8:30 a.m. – 11:45 a.m. (3 credit hours)

February 6, Afternoon Session, 1:00 p.m. – 4:30 p.m. (3 credit hours)


PHOTOS FROM THE 2015 EVENT

 

 

 

 

 
powered by MemberClicks